Learn how to use Mayo Clinic Connect
Request an Appointment
It could be. A simple blood test can tell if there are any deficiencies. However, it is best to speak with your doctor to make a determination and what course of action to take.
Are you on any statins?
Thank you for replying I take prvistatin along with several heart medications.
Jump to this post
@davelindemann46 I was taking simvastatin for high tryglcerides. My blood work showed my tryglicerides were down after losing a lot of weight. I stopped taking simvastatin and some of my muscle pain went away. Most of mine is caused by vitamin d deficiency. Drs di not always test for it so you may have to ask. I have altered taking Nexium and Prilosec.. generics of them mostly.. since 1991. I do not know if they contribute to… they may contrbute to the osteopenia I have. Osteoporosis is hereditary in my family so hard to tell. I had open abdominal surgery in 2015. I had laparoscopic abdominal surgery in 2014 and 2013. I think I am still just physically exhausted just trying tor recouperate from those surgeries. I also have achalasia and Barrett's esophagus. I may not be absorbing all nutrients because of the stomach and esophagus issues.
@davelindemann46 I forgot to mention at first they tried me on I believe it was Tricor and my body ached all over with it. So your statin is a good possibility for muscle pain. I do not know if heart medications can cause pain. With the simvastin pain was much less than the tricor. Only way to really know is to stop the statin for a bit (it takes a bit for meds to get out of your system.. (usually at least 2 weeks and some more and some less) and see if pain lessens or goes away, but DO NOT do it without supervision of your dr. I have taken Prevacid along with Nexium and Prilosec. I don't think it contributed to any muscle pain.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In